MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTC
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Swelling (2091)
Date of Event 10/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The catalog number, ar-503-tttc and lot number 1227388 associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.
 
Event or Problem Description
It was reported that a patient had a left tka procedure on (b)(6) 2015.Due to tibial loosening the surgeon performed a revision left tka on (b)(6) 2016.During the revision the surgeon explanted the following original implants: tibial tray, ar-503-tttc lot 1227388 ((b)(4)).Femoral implant, ar-516-3l lot 108761422 ((b)(4)) and bearing implant, ar-513-bc16 lot 113601343 ((b)(4)).The arthrex patella implant, ar-504-psb8 lot 113601446 was not explanted.The revision procedure was completed using another manufacturer's product.Female patient, (b)(6).Patient medical records dated (b)(6) 2016 noted patient has pain in the left knee that is increased with activity and weight bearing.Records also noted patient had interference with activities of daily living and pain through a limited passive range of motion with crepitus and swelling.Records noted x-rays show periarticular osteophytes and joint space narrowing.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 2
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6060990
Report Number1220246-2016-00451
Device Sequence Number775647
Product Code JWH
UDI-Device Identifier00888867106703
UDI-Public00888867106703
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2019
Device Catalogue NumberAR-503-TTTC
Device Lot Number1227388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2016
Initial Report FDA Received Date10/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-513-BC16, IBALANCE TKA BEARING, LOT 113601343; AR-516-3L, IBALANCE TKA FEMORAL, LOT 108761422
Outcome Attributed to Adverse Event Other;
Patient Age59 YR